MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 381467
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd insyte¿ autoguard¿ shielded iv catheter had sterile breach due to the failure of the packaging adhesive.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Dhr review was performed on the lot number 6308948: the product was manufactured on afa line 6 from november 8, 2016 thru november 12, 2016 packaged on packaging line 11 from 11 from november 11, 2016 thru november 14, 2016.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Received two iag 14ga units from lot number 6308948.Package was partially opened, but this is the basis of the complaint.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.The defect stated in the description of the complaint was confirmed with both returned packages was partially open at the bottom of the blister pack.Even though the packages were received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.(b)(4) was opened to investigate the package seal integrity complaints and implement corrective actions.
 
Event or Problem Description
It was reported that a bd insyte autoguard shielded iv catheter had sterile breach due to the failure of the packaging adhesive.There was no report of exposure, serious injury or medical intervention.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7926844
Report Number1710034-2018-00666
Device Sequence Number11330277
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue Number381467
Device Lot Number6308948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;